Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 252, NWS Shreveport, LA

May 2, 2008Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2008, 4:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 4:30 PM CDT (21:30 UTC)
Expired
May 2, 2008, 5:00 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2045 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 022131
SVRSHV
LAC015-017-022200-
/O.NEW.KSHV.SV.W.0252.080502T2130Z-080502T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 500 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BENTON...OR ABOUT 14 MILES NORTH OF SHREVEPORT...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF BENTON...
  CYPRESS BAYOU RESERVOIR AND MIDWAY.

LAT...LON 3293 9365 3289 9352 3277 9348 3256 9382
      3270 9397
TIME...MOT...LOC 2130Z 228DEG 40KT 3271 9379

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:27 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 2, 3:27 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI MAY 2 2008

.DISCUSSION...

COLD FRONT ACROSS CWA THIS AFTERNOON...ALONG A MAGNOLIA ARKANSAS...SHREVEPORT
LOUISIANA...NACOGDOCHES TEXAS LINE. FRONT EXPECTED TO STALL THIS EVENING...
WAITING ON UPPER LEVEL SYSTEM TO KICK NORTHEAST OUT OF THE PLAINS...
EARLY SATURDAY. THIS WILL FINALLY BRING ALL WINDS AROUND TO NORTH
AND SHOVE THE PRECIPITATION EAST OF THE FORECAST AREA BY NOON SATURDAY.
WITH TAIL END OF JET MAX PUSHING THROUGH THE AREA THIS AFTERNOON
IN A HIGHLY UNSTABLE AIRMASS AHEAD OF THE FRONT...STILL EXPECTING
A FEW SEVERE STORMS INTO EARLY EVENING.

BY SATURDAY AFTERNOON...DRIER AIR WILL BE SPREADING OVER ALL OF THE
CWA...MAKING FOR A VERY PLEASANT WEEKEND. THE HIGH PRESSURE SYSTEM
RESPONSIBLE WILL MOVE EAST OF THE AREA MONDAY...BRINGING A RETURN
TO SOUTHERLY WINDS AND MOISTURE. THIS WILL BRING BACK A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WILL CONTINUE UNTIL
THE NEXT FRONT THURSDAY.

SLIGHTLY BELOW NORMAL TEMPS OVER THE WEEKEND...THEN A WARMING
TREND. HIGHS MAY APPROACH 90 BY WEDNESDAY AHEAD OF THE NEXT FRONT.

&&

.AVIATION...

MVFR CONDITIONS ARE BEING OBSERVED THIS MORNING...AS CEILINGS ARE
RUNNING BETWEEN 1500 AND 2000 FT. THIS TREND WILL CONTINUE THROUGH
THE REST OF THE MORNING...AS LOW LEVEL MOISTURE WILL REMAIN IN
ABUNDANCE TODAY. MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD
THE AREA THIS MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY
TEMPO TSRA MAY HAVE TO BE MENTIONED IN THE FIRST 6 HRS OF MY 12Z
TAFS...FOR TXK...TYR...AND POSSIBLY GGG. A STRONG CAP REMAINS IN
PLACE ACROSS THE AREA...SO WE WILL DETERMINE THE TSRA THREAT ON THE
DEVELOPMENT OF THE SOUTHERN EXTENT OF THE SQUALL LINE CURRENTLY
MOVING ACROSS OK. AN ACTIVE AFTERNOON AND EVENING IS EXPECTED TO BE
ON TAP...AS AN APPROACHING 850 MB TROUGH SHOULD HELP ERODE THE CAP.
THE MODELS STALL THE FRONT ONCE IT MOVES INTO THE CWA...LEAVING THE
POTENTIAL FOR TSRA THROUGH THE END OF THE 12Z TAF PERIOD. TSRA WILL
REMAIN THE MAIN THREAT FOR AVIATION INTEREST TODAY...BUT MVFR TO VFR
FLIGHT CONDITIONS WILL BE COMMON WITH GUSTY SOUTHERLY WINDS. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  52  80 /  30  10   0   0
MLU  62  77  52  78 /  70  20   0   0
DEQ  50  71  45  76 /  10  10   0   0
TXK  54  71  48  78 /  10  10   0   0
ELD  57  73  48  78 /  30  10   0   0
TYR  56  75  52  79 /  10   0   0   0
GGG  57  76  50  80 /  10   0   0   0
LFK  64  80  54  81 /  40  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, May 2, 6:25 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT FRI MAY 2 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
625 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA
BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH
CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE
POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF
LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER
LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS
EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND
DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED
TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE
THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL
LOUISIANA BEFORE EXITING THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR
LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS.

18

In the hours before

Local storm report, May 2, 1:34 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TORNADO          2 N CARTHAGE            32.18N 94.34W
05/02/2008                   PANOLA             TX   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
            POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.

&&

CSTAPLET
Local storm report, May 2, 2:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             6 SW SHREVEPORT         32.41N 93.87W
05/02/2008  E0.50 INCH       CADDO              LA   NWS EMPLOYEE

&&

03
Local storm report, May 2, 2:53 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             6 SW SHREVEPORT         32.41N 93.87W
05/02/2008  E0.75 INCH       CADDO              LA   NWS EMPLOYEE

0250 PM     HAIL             CENTER                  31.79N 94.18W
05/02/2008  E0.88 INCH       SHELBY             TX   LAW ENFORCEMENT

&&

03
Local storm report, May 2, 3:03 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             CENTER                  31.79N 94.18W
05/02/2008  E1.00 INCH       SHELBY             TX   PUBLIC

            QUARTER SIZE HAIL...A FEW A LARGE AS HALF DOLLARS.

&&

03
Local storm report, May 2, 3:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             CENTER                  31.79N 94.18W
05/02/2008  E2.50 INCH       SHELBY             TX   PUBLIC

&&

03
Local storm report, May 2, 3:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             GRAND CANE              32.08N 93.81W
05/02/2008  E0.75 INCH       DE SOTO            LA   POST OFFICE

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:49 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more8 hr
May 2, 12:40 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto23 min
May 2, 3:01 PM CDTSevere Thunderstorm WarningSHVDe Soto27 min
May 2, 4:57 PM CDTSevere Thunderstorm WarningSHVBossier, Webster33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.